What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 3:27 PM EST, 53 minutes earlier.
Area forecast discussion, Jun 14, 3:27 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
427 PM EDT Wed Jun 14 2023
...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND NASSAU
COUNTY UNTIL 10 PM...
.UPDATE...
Issued at 427 PM EDT Wed Jun 14 2023
A Tornado Watch has been issued for southeast Georgia, the
adjacent local waters, and Nassau county. Damaging winds and large
hail are also possible this evening.
&&
.NEAR TERM...
Issued at 401 PM EDT Wed Jun 14 2023
Clusters of severe thunderstorms are currently moving westward
into southeast Georgia into a favorable environment for activity
to continue. These storms may organize well and will track across
southeast Georgia this evening, reaching the Atlantic coast just
before midnight.
Another wave of strong to severe thunderstorms will move into
interior southeast Georgia / Suwannee valley just after midnight.
The east southeasterly propagating squall line will be capable of
producing all hazards: damaging winds, large hail, heavy
rainfall, and possibility a few isolated tornadoes. The latest
HRRR run has shifted the strongest convection southward from
southeast Georgia into northeast Florida, but there is still
uncertainty with exact location of the squall line's path.
With an overnight severe weather threat, residents of northeast
Florida and southeast Florida should have multiple ways to receive
warnings, including ways to wake them from a sound sleep.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 401 PM EDT Wed Jun 14 2023
Thursday... A line of strong to severe thunderstorms will be
moving southeasterly overnight into Thursday morning. These storms
will be capable of producing severe winds, large hail, and
possibly a tornado. North central Florida will likely be seeing
the worst of it predawn through a few hours after sunrise.
The forecast Thursday and will be very dependent on the mesoscale
features left behind from tonight's convective activity and the
position of the residual front boundary. With significant heating
again, thunderstorm activity will be possible through the day
area- wide. Currently seeing afternoon forecast surface based CAPE
over 2,000 J/kg, DCAPE near 900 J/kg, effective bulk shear of
40-50 knots, and steep mid level lapse rates of 6.5-8.0 C/km. SPC
is highlighting our western counties under a 'Slight' risk, with
the rest under a 'Marginal' risk with all hazards possible, again
this forecast is dependent on the location of the residual front
boundary.
In addition to all the severe threats, heavy rainfall producing
localized flooding issues will be possible area- wide, as several
rounds of heavy thunderstorms will be impacting the area.
Currently, WPC has a 'Slight' risk of excessive rainfall Thursday
over southeast Georgia.
Friday... Convection will linger overnight Thursday into Friday,
with numerous storms developing area-wide all day Friday again.
Westerly winds will continue, keeping the Atlantic sea breeze
pinned to the east coast.
Near-normal temperatures expected Thursday and Friday, with highs
in the upper 80s to lower 90s and low temperatures near 70.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 401 PM EDT Wed Jun 14 2023
Daily rounds of diurnal thunderstorms are expected through this
period, with the highest PoPs being in the afternoon and evening
typically over northeast Florida. Hot, near-normal temperatures
will occur each day, with the highest heat indices reaching into
the lower 100s on Sunday and Monday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM EDT Wed Jun 14 2023
Rounds of showers and storms will move across the TAF sites this
afternoon into Thursday. This afternoon, storms will mainly affect
SSI. Tonight, a squall line is anticipated to develop and shift
from north to south across the TAF sites. Strong to severe
thunderstorms will bring strong, erratic winds, lower
visibilities due to heavy rainfall and lower ceilings. Have PROB30
groups in effect to cover the overnight storms. Otherwise,
southwesterly winds around 10-15 kts prevail through the day.
&&
.MARINE...
Issued at 401 PM EDT Wed Jun 14 2023
A stationary frontal boundary will remain positioned to the north
of our local waters over the next several days. Outside of
thunderstorm activity, this weather pattern will maintain west-
southwesterly winds through the upcoming weekend and into early
next week. Disturbances aloft moving across our region will
trigger thunderstorms each afternoon into evening, with a higher
chance of strong thunderstorms over the Georgia waters. Stronger
thunderstorms will be capable of producing strong wind gusts,
hail, and waterspouts through Thursday. Evening wind surges will
bring speeds up towards Caution levels outside of thunderstorm
activity each evening, especially offshore.
Rip Currents: Low rip current risk Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 86 70 88 / 70 80 80 50
SSI 73 87 73 88 / 50 80 80 60
JAX 73 90 74 89 / 60 80 70 70
SGJ 74 91 74 91 / 60 70 60 70
GNV 74 89 74 90 / 60 70 60 70
OCF 75 90 76 90 / 40 60 40 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Local storm report, Jun 14, 10:54 AM EST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1154 AM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 2 SW Deenwood 31.23N 82.38W
06/13/2023 Ware GA Emergency Mngr
Snapped Power supply pole by the cross
section of Stanton Ave and Woodrow Ave Due
to strong winds.
&&
LEVSpecial weather statement, Jun 14, 12:17 PM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
117 PM EDT Wed Jun 14 2023
GAZ154-165-166-141800-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
117 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Camden
and south central Glynn Counties through 200 PM EDT...
At 116 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jekyll Island and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8137 3090 8140 3097 8172 3104 8173
3113 8136 3110 8136
TIME...MOT...LOC 1716Z 269DEG 21KT 3100 8167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WOLFSpecial weather statement, Jun 14, 2:31 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Wed Jun 14 2023
GAZ264-350-364-142000-
Northeastern Charlton GA-Western Charlton GA-Southern Ware GA-
331 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Ware
and northern Charlton Counties through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stephen Foster State Park, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Folkston, Stephen Foster State Park, Homeland, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 8190 3082 8193 3083 8194 3082 8196
3077 8198 3079 8200 3079 8202 3076 8201
3075 8203 3074 8230 3090 8239 3101 8221
3101 8208 3108 8206 3105 8195 3094 8190
3091 8192 3091 8190
TIME...MOT...LOC 1931Z 243DEG 14KT 3086 8227
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jun 14, 3:03 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Wed Jun 14 2023
GAZ165-166-264-364-142030-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Coastal Camden GA-
403 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Camden and
northeastern Charlton Counties through 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving east at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsland, Folkston, Woodbine, Kings Bay Base, Homeland, Tarboro,
Cumberland Island, Harrietts Bluff, Dover Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 8142 3078 8143 3080 8188 3083 8190
3083 8194 3081 8211 3098 8214 3110 8163
3104 8156 3098 8144 3099 8141 3098 8139
3097 8139
TIME...MOT...LOC 2003Z 255DEG 49KT 3095 8182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SANDRIKSpecial weather statement, Jun 14, 3:15 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Wed Jun 14 2023
FLZ125-225-325-425-142045-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
415 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Duval
County through 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Atlantic
Beach, Mayport, Craig Field, Little Talbot Island, Fort Caroline,
Talbot Island and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 8178 3047 8179 3054 8156 3052 8154
3054 8152 3056 8152 3057 8149 3054 8147
3057 8148 3058 8146 3057 8147 3055 8147
3052 8144 3058 8144 3060 8140 3033 8136
TIME...MOT...LOC 2015Z 256DEG 24KT 3040 8169
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jun 14, 4:08 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
508 PM EDT Wed Jun 14 2023
GAZ133-142145-
Jeff Davis GA-
508 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Jeff Davis County
through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Snipesville, or 11 miles southwest of Hazlehurst, moving east at 40
mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hazlehurst, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3173 8252 3167 8252 3167 8284
3182 8284 3183 8279 3185 8279 3186 8276
3192 8268 3193 8259 3196 8256 3195 8249
3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 2107Z 269DEG 36KT 3178 8277
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SANDRIK